Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 32, NWS Louisville, KY

February 28, 20114 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 28, 2011, 6:58 AM CST for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2011, 6:58 AM CST (12:58 UTC)
Expired
Feb 28, 2011, 7:30 AM CST
In force
32 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Clinton County, KY, Cumberland County, KY, Monroe County, KY, Russell County, KY

The radar

The Nashville radar (KOHX), 118 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 1:33 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
2.6
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS53 KLMK 281258
SVRLMK
KYC053-057-171-207-281330-
/O.NEW.KLMK.SV.W.0032.110228T1258Z-110228T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
658 AM CST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 730 AM CST

* AT 753 AM EST/653 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM CUMBERLAND CITY TO HESTAND...MOVING
  EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  TOMPKINSVILLE...
  BURKESVILLE...
  ALBANY...
  UPCHURCH AND BROWNS CROSSROADS...
  SAVAGE AND CANNONS MILL...
  HUNTERSVILLE AND WOLF RIVER DOCK...
  ROLAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3663 8598 3666 8595 3698 8506 3694 8495
      3686 8507 3677 8501 3662 8500 3662 8533
      3661 8551
TIME...MOT...LOC 1258Z 292DEG 33KT 3683 8497 3660 8558
WIND...HAIL 60MPH <.50IN

$$

BJS
1 follow-up statement
520 
WWUS53 KLMK 281323
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 AM CST MON FEB 28 2011

KYC053-057-171-207-281333-
/O.EXP.KLMK.SV.W.0032.000000T0000Z-110228T1330Z/
RUSSELL KY-CUMBERLAND KY-CLINTON KY-MONROE KY-
723 AM CST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE...
CLINTON...CUMBERLAND AND SOUTHERN RUSSELL COUNTIES WILL EXPIRE AT 730
AM CST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8598 3666 8595 3698 8506 3694 8495
      3686 8507 3677 8501 3662 8500 3662 8533
      3661 8551
TIME...MOT...LOC 1323Z 292DEG 33KT 3674 8471 3651 8532

$$

JSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 5:47 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Feb 28, 5:47 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
647 AM EST MON FEB 28 2011

...FORECAST UPDATE...

REMOVING COUNTIES BEHIND THE MAIN CONVECTIVE LINE FROM THE TORNADO
WATCH. REST OF WATCH CONTINUES UNTIL 10 AM EST.

.SHORT TERM (TODAY AND TONIGHT)...

...TORNADO WATCH FOR AREAS ALONG AND SOUTH OF A LINE FROM
LEXINGTON TO BOWLING GREEN UNTIL 15Z...

WELL ADVERTISED COLD FRONT IS QUICKLY APPROACHING THE CWA FROM THE
WEST. THE STORM PREDICTION CENTER HAS PLACED ALL AREAS WEST OF A
LINE FROM FRANKFORT TO SCOTTSVILLE UNDER A TORNADO WATCH UNTIL 15Z.
THIS IS BECAUSE OF THE STRONG-SEVERE STORMS ALONG THE FRONT...AS
WELL AS EMBEDDED TORNADIC SIGNATURES PEPPERED THROUGHOUT. THIS TREND
WILL CONTINUE...AS LIFTED INDICES RANGE FROM -1 TO -2 C ACROSS MUCH
OF THE CWA...MAINLY I-65 WESTWARD. THESE COULD BECOME WORSE IF
DEWPOINTS JUMP INTO THE LOW 60S CLOSER TO THE FRONTAL BOUNDARY. IN
ADDITION...DEEP LAYER SHEAR IS PLENTY SUPPORTIVE OF SUPERCELLS
HOWEVER UNIDIRECTIONAL SHEAR WILL DOMINATE OVER OUR AREA...SO A
SQUALL LINE W/ EMBEDDED BOWING SEGMENTS AND A FEW SUPERCELLUAR
STRUCTURES ARE EXPECTED AS THE COLD FRONT REACHES OUR CWA. AREA VAD
WIND PROFILERS SHOW ANYWHERE FROM 60-80 KTS AT 2-3KFT...SO LOW LEVEL
SPEED SHEAR IS VERY HIGH...ALSO LENDING TO STORM RELATIVE HELICITY
VALUES FROM THE SPC MESOANALYSIS PAGE OF 400 TO OVER 600 M2/S2. SO
ALTHOUGH THE OVERALL THREAT FROM ANY SEVERE STORM ALONG THE COLD
FRONT WILL BE DAMAGING STRAIGHT LINE WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT GIVEN THE AMOUNT OF SPEED SHEAR IN THE LOWER
ATMOSPHERE.

SINCE THE CONVECTION ALONG THE COLD FRONT IS TILTED FROM S-CENTRAL
IL...SOUTHWEST TO S-CENTRAL MO...THE SQUALL LINE LOOKS TO ARRIVE
OVER OUR WRN INDIANA COUNTIES BY AS EARLY AS 830Z/330 AM EST...AND
OUR WRN KY COUNTIES BY 10Z/5AM EST...AND PERHAPS THE BOWLING GREEN
METRO AREA BY 12-13Z. WITH THIS EARLY MORNING ARRIVAL OVER THE WRN
CWA...THIS MAY GIVE OUR ERN CWA A COUPLE OF HOURS OF ADDITIONAL
DESTABILIZATION. THUS SPC STILL HAS A MODERATE RISK OUT FOR OUR ERN
CWA TODAY. HOWEVER...THE 00Z NMM-WRF ANALYZED THE CURRENT RADAR
TRENDS VERY WELL...AND THIS MODEL HAS STRONG-SEVERE LINE OVER OUR
NWRN CWA BY 4AM EST...AND THEN PUSHING ACROSS THE BLUEGRASS REGION
OF KY BETWEEN 15-18Z ROUGHLY...WITH SCATTERED RAIN SHOWERS BEHIND
THE FRONT. SO HAVE TRENDED POPS BACK LATE THIS AFTERNOON...BUT
CONTINUE THE HEAVY RAINFALL/SEVERE WORDING IN THE FORECAST.

HIGHS TODAY WILL BE IN THE MORNING...AND TEMPS WILL PLUMMET BEHIND
THE FRONT...MOST LIKELY INTO THE 40S. GRADIENT WINDS AHEAD OF THE
CONVECTION AND BEHIND WILL BE SUSTAINED 15-25 MPH WITH GUSTS TO 45
MPH.

TONIGHT...TOOK OUT SHOWER MENTION OVER THE EAST AS COLD FRONTAL
PRECIP WILL HAVE EXITED OUR CWA BY 00Z. TEMPS WILL DROP INTO THE
UPPER 20S/LOWER 30S OVERNIGHT.

.LONG TERM (TUESDAY - SUNDAY)...

TUESDAY THROUGH THURSDAY NIGHT...

SURFACE HIGH PRESSURE WILL CROSS THE OHIO VALLEY DURING THE DAY
TUESDAY. A WEAK FRONTAL BOUNDARY WILL APPROACH FROM THE NORTH ON
WEDNESDAY...BUT WITH FAIRLY ZONAL FLOW...MOISTURE WILL BE PRETTY
SCANT ACROSS THE REGION. THE FRONT MAY MAKE IT CLOSE TO THE OHIO
RIVER...BEFORE STALLING OUT AND RETREATING QUICKLY AS A WARM FRONT
DURING THE DAY THURSDAY. SURFACE AND UPPER LEVEL WINDS WILL
GRADUALLY SHIFT TO THE WEST SOUTHWEST BY THURSDAY NIGHT ALLOWING
MOISTURE TO RETURN FROM THE GULF STATES AS WE HEAD INTO FRIDAY.

MAX TEMPERATURES THROUGH THE PERIOD WILL GENERALLY RANGE FROM THE
MID 50S TO LOW 60S...WITH OVERNIGHT LOWS IN THE LOWER-MID 30S.
THOUGH WITH THE SOUTHWESTERLY FLOW DEVELOPING THURSDAY
NIGHT...TEMPERATURES PROBABLY WILL NOT DROP ALL THAT MUCH WITH LOWS
IN THE LOWER-MID 40S REGION WIDE.

FRIDAY THROUGH SUNDAY...

PATTERN LOOKS TO TURN ACTIVE ONCE AGAIN AS WE APPROACH THE WEEKEND.
FROM THE GLOBAL SCALE...IT LOOKS LIKE WE'RE SOLIDLY IN A CLASSIC LA
NINA PATTERN WITH THE WAVE TRAIN BRINGING SYSTEMS THROUGH THE REGION
EVERY 5-7 DAYS.  BOTH THE LONG TERM GFS AND EURO SOLUTIONS KEEP THE
SOUTHEAST RIDGE BUILT UP ALLOWING FOR THE STORM TRACK TO BE MORE OF
A MIDWEST-BASED PATTERN.  THUS...GIVEN THE CURRENT WAVE PATTERN...WE
ARE PROBABLY LOOKING AT MID-LEVEL WAVES COMING THROUGH EVERY 5-6
DAYS OR SO.  FOR THE WEEKEND...THE GFS AND EURO ARE IN GENERAL
AGREEMENT WITH ANOTHER H5 TROUGH AXIS CRUISING THROUGH THE MID WEST
WITH A SFC LOW MOVING UP FROM THE CENTRAL PLAINS IN THE LOWER GREAT
LAKES AND UPPER OHIO VALLEY.  THERE IS SOME TIMING ISSUES BETWEEN
THE EURO AND GFS...BUT BOTH MODEL AGREE THAT THE PERIOD FROM FRIDAY
NIGHT THROUGH SATURDAY NIGHT WILL LIKELY BE WET AND STORMY.
SOUTHWESTERLY SFC AND PBL FLOW WILL ALLOW THE NORTHWARD TRANSPORT OF
WARM MOIST ARE BACK INTO THE REGION.  PROBABLY WILL SEE SOME
SCATTERED SHOWERS ON FRIDAY AND FRIDAY NIGHT AS WE WILL BE IN THE
WARM SECTOR AND HAVE ADEQUATE LIFT DUE TO WARM AIR ADVECTION
PATTERN.  SFC COLD FRONT WILL THEN SWING THROUGH LATE FRIDAY OR
SATURDAY BRINGING ANOTHER ROUND OF STRONG POSSIBLY SEVERE STORMS TO
THE REGION ALONG WITH HEAVY RAINFALL.  SOME TIMING DIFFERENCE REALLY
BECOME APPARENT BY LATE SAT/SUNDAY WITH RESPECT TO HOW FAST THIS
SYSTEM WILL CLEAR THE REGION.  FOR NOW HAVE SIDED CLOSER WITH THE
GFS/HPC SOLUTIONS...BUT MAY NEED TO BUMP POPS UP FOR SUNDAY IN
FUTURE FORECAST ISSUANCES SHOULD SLOWER SOLUTION EMERGE.
TEMPERATURES THROUGH THE PD WILL BE ABOVE AVERAGE WITH HIGHS IN THE
UPPER 50S TO THE LOWER 60S...AND THEN COOLING BACK INTO THE
MID-UPPER 40S ON SUNDAY.

&&

.AVIATION (12Z TAF ISSUANCE)...

STRONG COLD FRONT PUSHING THROUGH CENTRAL KY AT THE MOMENT...ABOUT
TO IMPACT BWG AND LEX WITH HEAVY RAINFALL...GUSTY WINDS AND LOW CIGS
FROM +TSRA. GUSTY SW WINDS AT LEX AND BWG WILL CONTINUE FOR AN HOUR
OR SO BEFORE SHIFTING TO THE WEST-NORTHWEST BEHIND THE COLD FRONT.
MVFR CIGS/LIFR-IFR VSBYS WILL BE THE RULE AT LEX/BWG UNTIL 13Z.

BEHIND THE FRONT...ALL TERMINALS WILL SEE MVFR/VFR CIGS AND LOW VFR
VSBYS FROM CONTINUED MODERATE TO HEAVY RAIN. WINDS WILL BE OUT OF
THE NORTHWEST AND GUSTY...WITH TEMPERATURES DROPPING AS WELL AS CIGS
DOWN TO THE MVFR/IFR CATEGORY. SKIES WILL CLEAR OUT TONIGHT FROM
WEST TO EAST...AND WINDS WILL SUBSIDE AS HIGH PRESSURE MOVES IN.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH UNTIL 4 PM EST /3 PM CST/ THIS AFTERNOON FOR
     INZ076>079-083-084-089>092.

&&

UPDATE.........AL
SHORT TERM.....AL
LONG TERM......MJP
AVIATION.......AL
Hazardous weather outlook, Feb 28, 6:36 AM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
736 AM EST MON FEB 28 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
736 AM EST MON FEB 28 2011 /636 AM CST MON FEB 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. STEADY
RAINS WILL CONTINUE TO FALL THIS MORNING AND MAY CAUSE
LOCAL FLOODING PROBLEMS. CREEKS AND STREAMS WILL BE ON THE RISE.
IF YOU ARE IN A FLOOD PRONE AREA BE PREPARED TO EVACUATE TO SAFER
GROUND!

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY
NIGHT AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT INSTANCES OF DAMAGING WINDS AND
RAINFALL TOTALS OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

13

In the hours before

Local storm report, Feb 28, 5:19 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND GST     IRELAND                 38.42N  87.00W
02/28/2011  M65 MPH          DUBOIS             IN   TRAINED SPOTTER

0327 AM     TSTM WND DMG     JASPER                  38.39N  86.94W
02/28/2011                   DUBOIS             IN   BROADCAST MEDIA

            POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.

0327 AM     TSTM WND DMG     CELESTINE               38.38N  86.78W
02/28/2011                   DUBOIS             IN   EMERGENCY MNGR

            ROOF BLOWN OFF OF A HOUSE.

0332 AM     TSTM WND DMG     5 NE CELESTINE          38.43N  86.72W
02/28/2011                   DUBOIS             IN   EMERGENCY MNGR

            4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
            INJURIES.

0340 AM     WALL CLOUD       4 SW ENGLISH            38.29N  86.52W
02/28/2011                   CRAWFORD           IN   TRAINED SPOTTER

0348 AM     TSTM WND GST     ENGLISH                 38.33N  86.46W
02/28/2011  E60 MPH          CRAWFORD           IN   TRAINED SPOTTER

            DIME SIZE HAIL ALSO REPORTED.

0354 AM     TSTM WND GST     CURBY                   38.24N  86.38W
02/28/2011  E65 MPH          CRAWFORD           IN   TRAINED SPOTTER

0405 AM     TSTM WND DMG     ROSEBUD                 38.53N  86.22W
02/28/2011                   WASHINGTON         IN   TRAINED SPOTTER

            THREE MODULAR HOMES WITH ROOF DAMAGE.

0415 AM     FUNNEL CLOUD     GEORGETOWN              38.30N  85.97W
02/28/2011                   FLOYD              IN   TRAINED SPOTTER

            POSSIBLE TORNADO IN GEORGETOWN INDIANA

0426 AM     TSTM WND DMG     JEFFERSONVILLE          38.30N  85.73W
02/28/2011                   CLARK              IN   LAW ENFORCEMENT

            POWER OUTAGES REPORTED IN JEFFERSONVILLE.

0427 AM     TSTM WND DMG     UTICA                   38.33N  85.66W
02/28/2011                   CLARK              IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.

0431 AM     TSTM WND DMG     GOSHEN                  38.41N  85.59W
02/28/2011                   OLDHAM             KY   BROADCAST MEDIA

            NUMEROUS TREES DOWNED. FUNNEL CLOUD.

0435 AM     FUNNEL CLOUD     PROSPECT                38.35N  85.61W
02/28/2011                   JEFFERSON          KY   TRAINED SPOTTER

            POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.

0439 AM     TSTM WND DMG     3 W BALLARDSVILLE       38.37N  85.41W
02/28/2011                   OLDHAM             KY   LAW ENFORCEMENT

            TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
            POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.

0454 AM     TSTM WND DMG     EMINENCE                38.37N  85.17W
02/28/2011                   HENRY              KY   AMATEUR RADIO

            *** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.

0500 AM     TSTM WND DMG     2 SW BETHLEHEM          38.38N  85.09W
02/28/2011                   HENRY              KY   AMATEUR RADIO

            POWER POLES DOWN ACROSS HIGHWAY 22

0604 AM     TSTM WND GST     MAGNOLIA                37.45N  85.75W
02/28/2011  M62 MPH          LARUE              KY   AMATEUR RADIO

0616 AM     TSTM WND DMG     8 NE LOUISVILLE         38.31N  85.64W
02/28/2011                   JEFFERSON          KY   NWS EMPLOYEE

            TRESS DOWN IN THE FINCASLTE AREA

&&

EVENT NUMBER LMK1100163 LMK1100164 LMK1100168 LMK1100171 LMK1100167
LMK1100166 LMK1100165 LMK1100172 LMK1100169 LMK1100178 LMK1100177
LMK1100174 LMK1100170 LMK1100173 LMK1100175 LMK1100176 LMK1100179
LMK1100180

SZAPPANOS
Local storm report, Feb 28, 5:23 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
02/28/2011                   FLOYD              IN   BROADCAST MEDIA

            ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.

&&

EVENT NUMBER LMK1100181

AL
Local storm report, Feb 28, 5:24 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
624 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     2 S MARENGO             38.34N  86.34W
02/28/2011                   CRAWFORD           IN   LAW ENFORCEMENT

            STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
            LINES DOWN ON THE ROAD.

&&

EVENT NUMBER LMK1100182

SCHOETTMER
Local storm report, Feb 28, 6:05 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 AM     HAIL             8 NE GLASGOW            37.08N  85.82W
02/28/2011  M0.70 INCH       BARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100183

SZAPPANOS
Local storm report, Feb 28, 6:09 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND GST     IRELAND                 38.42N  87.00W
02/28/2011  M65 MPH          DUBOIS             IN   TRAINED SPOTTER

0327 AM     TSTM WND DMG     JASPER                  38.39N  86.94W
02/28/2011                   DUBOIS             IN   BROADCAST MEDIA

            POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.

0327 AM     TSTM WND DMG     CELESTINE               38.38N  86.78W
02/28/2011                   DUBOIS             IN   EMERGENCY MNGR

            ROOF BLOWN OFF OF A HOUSE.

0332 AM     TSTM WND DMG     5 NE CELESTINE          38.43N  86.72W
02/28/2011                   DUBOIS             IN   EMERGENCY MNGR

            4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
            INJURIES.

0340 AM     WALL CLOUD       4 SW ENGLISH            38.29N  86.52W
02/28/2011                   CRAWFORD           IN   TRAINED SPOTTER

0348 AM     TSTM WND GST     ENGLISH                 38.33N  86.46W
02/28/2011  E60 MPH          CRAWFORD           IN   TRAINED SPOTTER

            DIME SIZE HAIL ALSO REPORTED.

0350 AM     TSTM WND DMG     2 S MARENGO             38.34N  86.34W
02/28/2011                   CRAWFORD           IN   LAW ENFORCEMENT

            STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
            LINES DOWN ON THE ROAD.

0354 AM     TSTM WND GST     CURBY                   38.24N  86.38W
02/28/2011  E65 MPH          CRAWFORD           IN   TRAINED SPOTTER

0405 AM     TSTM WND DMG     ROSEBUD                 38.53N  86.22W
02/28/2011                   WASHINGTON         IN   TRAINED SPOTTER

            THREE MODULAR HOMES WITH ROOF DAMAGE.

0415 AM     FUNNEL CLOUD     GEORGETOWN              38.30N  85.97W
02/28/2011                   FLOYD              IN   TRAINED SPOTTER

            POSSIBLE TORNADO IN GEORGETOWN INDIANA

0422 AM     TSTM WND DMG     NEW ALBANY              38.30N  85.83W
02/28/2011                   FLOYD              IN   BROADCAST MEDIA

            ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.

0426 AM     TSTM WND DMG     JEFFERSONVILLE          38.30N  85.73W
02/28/2011                   CLARK              IN   LAW ENFORCEMENT

            POWER OUTAGES REPORTED IN JEFFERSONVILLE.

0427 AM     TSTM WND DMG     UTICA                   38.33N  85.66W
02/28/2011                   CLARK              IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.

0431 AM     TSTM WND DMG     GOSHEN                  38.41N  85.59W
02/28/2011                   OLDHAM             KY   BROADCAST MEDIA

            NUMEROUS TREES DOWNED. FUNNEL CLOUD.

0435 AM     FUNNEL CLOUD     PROSPECT                38.35N  85.61W
02/28/2011                   JEFFERSON          KY   TRAINED SPOTTER

            POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.

0439 AM     TSTM WND DMG     3 W BALLARDSVILLE       38.37N  85.41W
02/28/2011                   OLDHAM             KY   LAW ENFORCEMENT

            TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
            POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.

0454 AM     TSTM WND DMG     EMINENCE                38.37N  85.17W
02/28/2011                   HENRY              KY   AMATEUR RADIO

            *** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.

0500 AM     TSTM WND DMG     2 SW BETHLEHEM          38.38N  85.09W
02/28/2011                   HENRY              KY   AMATEUR RADIO

            POWER POLES DOWN ACROSS HIGHWAY 22

0604 AM     TSTM WND GST     MAGNOLIA                37.45N  85.75W
02/28/2011  M62 MPH          LARUE              KY   AMATEUR RADIO

0616 AM     TSTM WND DMG     8 NE LOUISVILLE         38.31N  85.64W
02/28/2011                   JEFFERSON          KY   NWS EMPLOYEE

            TRESS DOWN IN THE FINCASLTE AREA

0616 AM     HAIL             8 NE GLASGOW            37.08N  85.82W
02/28/2011  M0.70 INCH       BARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100163 LMK1100164 LMK1100168 LMK1100171 LMK1100167
LMK1100166 LMK1100182 LMK1100165 LMK1100172 LMK1100169 LMK1100181
LMK1100178 LMK1100177 LMK1100174 LMK1100170 LMK1100173 LMK1100175
LMK1100176 LMK1100179 LMK1100180 LMK1100183

SZAPPANOS
Local storm report, Feb 28, 6:39 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     TSTM WND DMG     STANFORD                37.53N  84.66W
02/28/2011                   LINCOLN            KY   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND POWER LINES AND ALSO SOME ROOFS
            BLOWN OFF.

&&

EVENT NUMBER LMK1100184

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:17 AM CSTTornado WarningLMKOldham28 min
Feb 28, 3:25 AM CSTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby35 min
Feb 28, 3:31 AM CSTTornado WarningLMKJefferson, Oldham29 min
Feb 28, 3:47 AM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade, Nelson, Spencer43 min
Feb 28, 3:47 AM CSTTornado WarningLMKHenry, Oldham30 min
Feb 28, 3:53 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Hardin, Ohio37 min
Feb 28, 3:56 AM CSTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby49 min
Feb 28, 4:20 AM CSTTornado WarningLMKFranklin, Scott25 min
Feb 28, 4:23 AM CSTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Meade, Nelson37 min
Feb 28, 4:37 AM CSTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas53 min
Feb 28, 4:58 AM CSTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Scott, Woodford32 min
Feb 28, 5:06 AM CSTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Lincoln, Marion, Mercer and 2 more39 min
Feb 28, 5:10 AM CSTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Edmonson, Green, Hart and 4 more50 min
Feb 28, 5:12 AM CSTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Mercer, Woodford33 min
Feb 28, 5:34 AM CSTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Madison41 min
Feb 28, 5:38 AM CSTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Edmonson, Green, Hart and 4 more22 min
Feb 28, 5:44 AM CSTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Mercer31 min
Feb 28, 5:45 AM CSTSevere Thunderstorm WarningLMKClark30 min
Feb 28, 5:48 AM CSTTornado WarningLMKGarrard, Lincoln27 min
Feb 28, 5:55 AM CSTTornado WarningLMKAdair, Barren, Green, Hart, Metcalfe9 min
Feb 28, 6:00 AM CSTTornado WarningLMKAdair, Casey, Lincoln, Russell, Taylor30 min
Feb 28, 6:02 AM CSTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Green and 6 more28 min
Feb 28, 6:27 AM CSTSevere Thunderstorm WarningLMKAdair, Allen, Casey, Clinton, Cumberland, Metcalfe and 2 more33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.